MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS
Model Number 478093-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) requested that the fenestrated bipolar forceps be returned for failure analysis investigation.Isi has not received the da vinci product with an alleged issue to perform failure analysis.
 
Event or Problem Description
It was reported that the fenestrated bipolar forceps instrument had an exposed wire at the tip.The customer reported event has no report of patient injury.The reoccurrence of the alleged failure mode would not cause nor contribute to an adverse event or serious injury.On (b)(6) 2025, intuitive surgical, inc.(isi) received user facility report (b)(4) stating: wire exposed at the end of the fenestrated bipolar forceps (seen on the camera).Isi followed up with the initial reporter and obtained the following additional information: the issue was first observed intraoperatively.It was unknown if the wire was exposed due to damaged insulation.The cable was intact, the scissor tip cover was split on the sides.There was no loss of cautery associated with the damaged cable.It is unknown if there were any signs of thermal damage.No arcing was observed during the procedure.The procedure was completed with the same instrument, but a new scissor tip cover was replaced.No fragment fell inside the patient.The instrument appeared to be intact and was able to be used with new scissors tip accessory.There were no instrument collisions that occurred during the procedure.There was no issue removing the instrument or tool during the procedure.No photographic images are available.

Brand Name
SINGLE-SITE
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21271008
Report Number2955842-2025-00982
Device Sequence Number11741338
Product Code NAY
UDI-Device Identifier10886874113735
UDI-Public(01)10886874113735(10)N/A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478093-03
Device Catalogue Number478093
Device Lot NumberN/A N/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2025
Initial Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown